Alert archive / Puerto Rico / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Feb 4, 2017, 6:34 PM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2017, 6:34 PM CST (00:34 UTC)
- Expired
- Feb 4, 2017, 9:30 PM CST
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 83 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
090
WGCA52 TJSJ 050034
FFWSJU
PRC065-050330-
/O.NEW.TJSJ.FF.W.0001.170205T0034Z-170205T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
834 PM AST SAT FEB 4 2017
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Hatillo Municipality in Puerto Rico...
* Until 1130 PM AST
* At 833 PM AST, Emergency management officials reported very heavy
rainfall across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Hatillo, Rafael Gonzalez, Rafael Capo, Carrizales and Corcovado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 1849 6677 1832 6677 1832 6681 1836 6682
1839 6681 1840 6682 1849 6683
$$
fc1 follow-up statement
310
WGCA72 TJSJ 050300
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
1100 PM AST SAT FEB 4 2017
PRC065-050306-
/O.CAN.TJSJ.FF.W.0001.000000T0000Z-170205T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hatillo PR-
1100 PM AST SAT FEB 4 2017
...THE FLASH FLOOD WARNING FOR HATILLO MUNICIPALITY IS CANCELLED...
The heavy rain has ended. Flood waters continue in low lying areas
such as Plaza Norte and Sector Lechuga but flash flooding with
rapidly rising waters is no longer expected. Please continue to heed
any remaining road closures. A Flood Warning will be issued shortly.
LAT...LON 1849 6677 1832 6677 1832 6681 1836 6682
1839 6681 1840 6682 1849 6683
$$
SnellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Feb 4, 12:00 PM CST, 6 hours 34 minutes earlier.
Area forecast discussion, Feb 4, 12:00 PM CST, 6 hours 34 minutes before
Area Forecast Discussion National Weather Service San Juan PR 200 PM AST Sat Feb 4 2017 .SYNOPSIS... The proximity of the subtropical jet will induce upper level perturbations across the region through early next week. At the surface, surges of moisture will move across the region at times. These surges will interact with the upper level disturbance to produce periods of clouds and shower each day across the islands. A ridge pattern is expected to return around the upcoming mid week. && .DISCUSSION... A surge of moisture with clouds and showers is moving across the region. This moisture will produce showers in the form of streamers downwind from the islands of the U.S. Virgin Islands and across Eastern Puerto Rico during the next few hours. In addition, the available moisture will interact with the local topography, diurnal effect and sea breeze convergence to produce scattered to numerous showers over the West and Interior PR. Urban flooding is possible in isolated spots of Northwestern PR and the San Juan Metro Area later today. Trade winds will continue to enhance moisture advection across the eastern Caribbean. A ridge pattern will build across the forecast area by the upcoming mid week. && .AVIATION... VFR conds will prevail across the flying area thru the forecast period. Brief MVFR cigs possible near TJMZ and TJBQ between 04/18-21Z with the afternoon SHRA. East winds at 10-20 kts will continue below FL050. && .MARINE... Mariners can expect winds of 10-15 kts and seas of 3-5 feet in the nearshore waters and 4-6 feet in the offshore waters. Therefore...small craft operators should exercise caution across the offshore waters. Winds and seas are expected to increase around 15-20 kt and 7 foot by early next week. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 85 74 86 / 40 30 40 40 STT 74 85 74 84 / 30 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && 11/27
Hazardous weather outlook, Feb 4, 3:16 AM CST, 15 hours 18 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 458 AM AST SABADO 4 DE FEBRERO DE 2017 AMZ710>745-PRZ001>013-051000- SAN JUAN Y VECINDAD-NORESTE-SURESTE- ESTE INTERIOR-NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD- NOROESTE-OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS DEL ATLANTICO Y LAS AGUAS COSTERAS DEL CARIBE- 458 AM AST SABADO 4 DE FEBRERO DE 2017 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DEL ATLANTICO DE PUERTO RICO Y ALGUNAS PLAYAS DEL SURESTE. TAMBIEN PARA VARIAS PLAYAS DE VIEQUES Y CULEBRA. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO TEMPRANO LA PROXIMA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-051000- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 458 AM AST SABADO 4 DE FEBRERO DE 2017 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .OLEAJE...OLEAJE PICADO DE HASTA 6 PIES A TRAVES DE LAS AGUAS DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES SUBMARINAS PARA LA MAYORIA DE LAS PLAYAS DE SANTA CRUZ Y ALGUANS PLAYAS DEL SUR DE SAN THOMAS Y SAN JOHN. .DIAS DOS HASTA SIETE...DOMINGO A VIERNES EL OLEAJE CONTINUARA PICADO DURANTE LOS PROXIMOS DIAS CON LA POSIBILIDAD DE CONDICIONES PELIGROSAS COMENZANDO BIEN TARDE EL LUNES CON OLEAJE ALCANZANDO LOS 7 PIES. TAMBIEN SE ESPERA QUE EL RIESGO DE CORRIENTES SUBARINAS ESTE POR LO MENOS MODERADO PERO TORNANDOSE ALTO TEMPRANO LA PROXIMA SEMANA. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 7:15 PM CST | Small Craft Advisory | JSJ | 14 hr | |
| Feb 4, 9:01 PM CST | Areal Flood Warning | JSJ | 119 min | |
| Feb 4, 11:20 PM CST | Areal Flood Advisory | JSJ | 115 min | |
| Feb 5, 8:50 AM CST | Small Craft Advisory | JSJ | 4 days | |
| Feb 5, 11:34 AM CST | Areal Flood Advisory | JSJ | 4 hr | |
| Feb 5, 3:40 PM CST | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.